Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 179, NWS Springfield, MO

June 13, 2004Camden County, Miller County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 13, 2004, 12:01 AM CDT for Camden County, Miller County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 12:01 AM CDT (05:01 UTC)
Expired
Jun 13, 2004, 12:45 AM CDT
In force
44 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Camden County, MO, Miller County, MO

The radar

The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 10:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1066 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 130501
SVRSGF
MOC029-131-130545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 AM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI.
  MILLER COUNTY IN CENTRAL MISSOURI.

* UNTIL 1245 AM CDT.

* AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ROCHEPORT TO 6 MILES SOUTH OF VERSAILLES TO 10 MILES NORTHWEST
  OF MACKS CREEK TO WEAUBLEAU...OR ALONG A LINE EXTENDING FROM 10
  MILES WEST OF COLUMBIA TO 18 MILES NORTHWEST OF OSAGE BEACH TO 21
  MILES WEST OF CAMDENTON TO 17 MILES NORTH OF BOLIVAR...AND MOVING
  SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR LAKELAND BY 1210 AM CDT.
  NEAR OSAGE BEACH BY 1215 AM CDT.
  NEAR TUSCUMBIA BY 1225 AM CDT.
  NEAR ST. ELIZABETH BY 1235 AM CDT.

THE TOWNS OF BARNUMTON...PURVIS...SUNRISE BEACH...HURRICANE DECK...
BRANCH...AURORA SPRINGS...ROACH...GREEN BAY TERRACE...BAGNELL AND
LAKEVIEW ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3838 9261 3818 9270 3819 9304 3789 9308
      3786 9243 3829 9221

$$

BROWNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:01 AM CDT, 0 minutes earlier.

Area forecast discussion, Jun 13, 12:01 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 AM CDT SUN JUN 13 2004

...MESOSCALE CONVECTIVE DISCUSSION...

CONVECTION BEGINNING TO INCREASE ACROSS THE CWA AS OUTFLOWS FROM
STORMS IN KANSAS CONTINUE TO MOVE ACROSS THE AREA. ETA
850-300MB LAYER OMEGA INDICATES BEST INSTABILITY CURRENTLY
ASSOCIATED WITH STORMS OVER NORTHERN KANSAS AND MISSOURI. BY 06Z
BEST INSTABILITY SHIFTS TO THE SOUTH OVER KANSAS/MISSOURI LINE.
CORFIDI VECTORS INDICATED STORMS WILL MOVE TO THE SOUTH WITH THE
POTENTIAL FOR BACK BUILDING CELLS. THIS IS EVIDENT WITH THE STORMS
OVER CENTRAL KANSAS. 45KT 850MB JET INTERACTING WITH THE OUTFLOW
BOUNDARY SLOWLY MOVING SOUTH WITH STORMS BUILDING TO THE SOUTHWEST
ALONG THE BOUNDARY. THINK THAT THE 850MB JET WILL LAY OVER FROM THE
WEST TO SOUTHWEST AND PROVIDE THE FOCUS FOR AN INCREASE IN
CONVECTION OVER THE CWA. FLOODING POTENTIAL WILL LIKELY INCREASE
ACROSS THE WESTERN PORTIONS OF THE CWA.

STORMS OVER CENTRAL MISSOURI AND SE KANSAS PRODUCING WINDS TO 50-60
MPH. STORM SPEED...HEAVY RAIN AND 30-40KT MIDLEVEL WINDS SEEM TO BE
BEING TRANSLATED TO THE SURFACE. SHOULD CONTINUE TO SEE GUSTY WINDS
AS THE STORMS MOVE TO THE EAST.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT.
KS...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT.

HATCH
Hazardous weather outlook, Jun 12, 7:51 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT JUN 12 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
751 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS WITH:
    ISOLATED DAMAGING WINDS IN EXCESS OF 60 MPH...
    SCATTERED LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...
    AND LOCALLY HEAVY RAINFALL AND FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MAINLY
  WESTERN PORTIONS OF THE OUTLOOK AREA. AFTER MIDNIGHT ADDITIONAL
  THUNDERSTORMS WILL MOVE INTO THE OUTLOOK AREA FROM THE NORTH AND
  WEST....POSSIBLY REACHING SOUTH CENTRAL MISSOURI BY SUNRISE.

  DISCUSSION:

  EARLIER THUNDERSTORMS HAVE STABILIZED THE LOWEST LEVELS OF THE
  ATMOSPHERE OVER MUCH OF THE OUTLOOK AREA. BY LATE EVENING INTO THE
  OVERNIGHT HOURS...A LOW LEVEL JET IS FORECAST TO DEVELOP
  AND TRANSPORT WARM AND VERY UNSTABLE AIR NORTHWARD OVER TOP THE
  COOLER MORE STABLE AIR MASS IN PLACE ACROSS THE OUTLOOK AREA. THIS
  WILL SET THE STAGE FOR SCATTERED TO NUMEROUS THUNDERSTORMS
  OVERNIGHT...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE.
  THE PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL...HOWEVER SHOULD
  THE THUNDERSTORMS ORGANIZE INTO A WELL DEVELOPED SQUALL LINE
  THEN DAMAGING WINDS COULD BECOME A CONCERN AS WELL.

  THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF
  ONE TO TWO INCHES PER HOUR...WHICH COULD LEAD TO FLASH FLOODING. A
  FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
  THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED AFTER 11 PM.

BROWNING/IZZI

In the hours before

Special weather statement, Jun 12, 7:17 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CDT SAT JUN 12 2004

MOZ078-079-089>091-094>096-102>105-130200-
BARRY-CEDAR-CHRISTIAN-DADE-DOUGLAS-GREENE-LAWRENCE-OZARK-POLK-STONE-
TANEY-WEBSTER-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...MONETT...
MOUNT VERNON...OZARK...SPRINGFIELD AND STOCKTON.
717 PM CDT SAT JUN 12 2004

SEVERE THUNDERSTORM WATCH NUMBER 449 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...CEDAR...CHRISTIAN...DADE...DOUGLAS...GREENE...LAWRENCE...
OZARK...POLK...STONE...TANEY AND WEBSTER.

KSZ073-097-101-MOZ066-077-088-093-101-130200-
BARTON-BOURBON-CHEROKEE-CRAWFORD-JASPER-MCDONALD-NEWTON-VERNON-
INCLUDING THE CITIES OF...FORT SCOTT...JOPLIN...NEOSHO...
NEVADA AND PITTSBURG.
717 PM CDT SAT JUN 12 2004

SEVERE THUNDERSTORM WATCH NUMBER 449 REMAINS IN EFFECT UNTIL 900 PM
CDT SATURDAY EVENING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...JASPER...MCDONALD...NEWTON AND VERNON.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE FORT SCOTT...
JOPLIN...NEOSHO...NEVADA AND PITTSBURG.

A VERY WARM AND HUMID AIRMASS REMAINS IN PLACE OVER THE REGION...AND
ADDITIONAL THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE OVER FAR WESTERN
MISSOURI AND EXTREME SOUTHEAST KANSAS. THUNDERSTORM DEVELOPMENT IS
MORE LIKELY TOWARD MIDNIGHT...BUT DOES REMAIN POSSIBLE THROUGH EARLY
THIS EVENING.

BOOKBINDER
Special weather statement, Jun 12, 8:16 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CDT SAT JUN 12 2004

KSZ073-097-101-MOZ066-077-088-130400-
BARTON-BOURBON-CHEROKEE-CRAWFORD-JASPER-VERNON-
INCLUDING THE CITIES OF...FORT SCOTT...JOPLIN...NEVADA AND PITTSBURG.
816 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 454...
IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING. THIS TORNADO WATCH
INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...JASPER AND VERNON.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS TORNADO WATCH INCLUDE FORT SCOTT...JOPLIN...
NEVADA AND PITTSBURG.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION.

BOOKBINDER
Special weather statement, Jun 12, 8:33 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT SAT JUN 12 2004

KSZ073-097-MOZ066-077-13215-
BARTON-BOURBON KS-CRAWFORD KS-VERNON-
833 PM CDT SAT JUN 12 2004

...SIGNIFICANT WEATHER ADVISORY...

A LINE OF SEVERE THUNDERSTORMS OVER SOUTHEAST KANSAS IS MOVING
EASTWARD AT 40 MPH. THIS LINE OF SEVERE THUNDERSTORMS COULD PRODUCE
DAMAGING WINDS IN EXCESS OF 70 MPH AS WELL AS HAIL TO THE SIZE OF
QUARTERS. THIS LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO WESTERN
BOURBON AND NORTHWEST CRAWFORD COUNTY BY 910 PM...AND IF IT HOLDS
TOGETHER WILL AFFECT THE FOLLOWING LOCATIONS...

UNION TOWN AND WALNUT BY 920 PM...
FORT SCOTT AND FARLINGTON BY AROUND 940 PM...
AND DEERFIELD AND MOUNDVILLE BY BY AROUND 1000 PM.

PERSONS IN THESE AREAS SHOULD PREPARE NOW FOR SEVERE THUNDERSTORMS
WITH DAMAGING WINDS. SEVERE THUNDERSTORM WARNINGS WILL LIKELY BE
ISSUED SHORTLY FOR BOURBON AND CRAWFORD COUNTIES.

IZZI
Special weather statement, Jun 12, 10:00 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT SAT JUN 12 2004

KSZ073-097-MOZ055>058-066>070-077>081-130800-
BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CRAWFORD-DALLAS-HICKORY-LACLEDE-
MARIES-MILLER-MORGAN-POLK-PULASKI-ST. CLAIR-VERNON-
INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD...
FORT SCOTT...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG AND STOCKTON.
1000 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 456...IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...DALLAS...HICKORY...LACLEDE...
MARIES...MILLER...MORGAN...POLK...PULASKI...ST. CLAIR AND VERNON.

IN KANSAS:

BOURBON AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...
CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...LEBANON...NEVADA...OSAGE
BEACH...PITTSBURG AND STOCKTON.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.WHILE
SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS
AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION.

BOOKBINDER
Local storm report, Jun 12, 11:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT SAT JUN 12 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLOOD            CARTHAGE                37.17N 94.32W
06/12/2004                   JASPER             MO   LAW ENFORCEMENT

            NUMEROUS ROADS REPORTED WATER COVERED ACROSS THE COUNTY.
            CITY ROADS IN CARTHAGE FLOODED.

1120 PM     HAIL             4 N CARTHAGE            37.23N 94.32W
06/12/2004  0.88 INCH        JASPER             MO   LAW ENFORCEMENT

FEH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:13 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan, St. Clair62 min
Jun 13, 2:58 AM CDTFlash Flood WarningSGFBarry, Barton, Christian, Dade, Dallas, Greene and 5 more6 hr
Jun 13, 3:13 AM CDTSevere Thunderstorm WarningSGFShannon62 min
Jun 13, 3:21 AM CDTSevere Thunderstorm WarningSGFChristian, Taney39 min
Jun 13, 4:06 AM CDTFlash Flood WarningSGFMcDonald5 hr
Jun 13, 5:31 AM CDTFlash Flood WarningSGFVernon4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.